Alert archive / California / High Wind Warnings in 2019
High Wind Warning 3, NWS Sacramento, CA
NWS Sacramento, CA issued this high wind warning at Nov 26, 2019, 4:38 PM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2019, 4:38 PM PST (00:38 UTC)
- Expired
- Nov 26, 2019, 11:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
117 WWUS76 KSTO 270038 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 438 PM PST Tue Nov 26 2019 ...Strong southerly winds tonight into early Wednesday... Strong southerly winds are expected tonight into Wednesday morning as a powerful winter storm moves through the region. The strongest winds are expected this evening especially from around Chico northward. CAZ015-016-271215- /O.UPG.KSTO.WI.Y.0028.000000T0000Z-191127T1400Z/ /O.NEW.KSTO.HW.W.0003.191127T0038Z-191127T0700Z/ /O.NEW.KSTO.WI.Y.0029.191127T0700Z-191127T1400Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 438 PM PST Tue Nov 26 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM PST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM PST WEDNESDAY... The National Weather Service in Sacramento has issued a High Wind Warning, which is in effect until 11 PM PST this evening. The Wind Advisory is in effect from 11 PM this evening to 6 AM PST Wednesday. * WHAT...Areas of southeast winds 30 to 40 mph with gusts 45 to 60 mph this evening. Stronger winds expected to start to decrease late this evening and continue to decrease overnight. * WHERE...Northern Sacramento Valley from around Chico northward * TIMING...through 11 pm * Impacts...Gusty winds could blow around unsecured objects. Trees and tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Wind Advisory means that constant wind speeds over 25 mph are expected or wind gusts over 40 mph. Winds this strong can down trees and branches, cause power outages, and make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ017>019-063-064-066-067-271215- /O.CON.KSTO.WI.Y.0028.000000T0000Z-191127T1400Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Including the cities of Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, Lakeport, Paradise, Grass Valley, and Jackson 438 PM PST Tue Nov 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern San Joaquin Valley, Carquinez Strait and Delta, Southern Sacramento Valley, Central Sacramento Valley, Northern Sacramento Valley, Northeast Foothills/Sacramento Valley, Motherlode, Clear Lake/Southern Lake County and Mountains Southwestern Shasta County to Northern Lake County Counties. * WHEN...Until 6 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
096 WWUS76 KSTO 270700 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1100 PM PST Tue Nov 26 2019 ...Strong southerly winds tonight into early Wednesday... Strong southerly winds are expected tonight into Wednesday morning as a powerful winter storm moves through the region. The strongest winds occurred earlier this evening. The winds will continue to slowly decrease overnight. CAZ015-016-271400- /O.EXP.KSTO.HW.W.0003.000000T0000Z-191127T0700Z/ /O.CON.KSTO.WI.Y.0029.000000T0000Z-191127T1400Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 1100 PM PST Tue Nov 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY... ...HIGH WIND WARNING WILL EXPIRE AT 11 PM PST THIS EVENING... * WHAT...Southeast winds 20 to 35 mph with gusts to 55 mph. * WHERE...Northern and Central Sacramento Valley * TIMING...through 6 AM PST Wednesday. * Impacts...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that constant wind speeds over 25 mph are expected or wind gusts over 40 mph. Winds this strong can down trees and branches, cause power outages, and make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && $$ CAZ017>019-063-064-066-067-271400- /O.CON.KSTO.WI.Y.0028.000000T0000Z-191127T1400Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Including the cities of Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, Lakeport, Paradise, Grass Valley, and Jackson 1100 PM PST Tue Nov 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern San Joaquin Valley, Carquinez Strait and Delta, Southern Sacramento Valley, Central Sacramento Valley, Northern Sacramento Valley, Northeast Foothills/Sacramento Valley, Motherlode, Clear Lake/Southern Lake County and Mountains Southwestern Shasta County to Northern Lake County Counties. * WHEN...Until 6 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this high wind warning went out at Nov 26, 4:04 PM PST, 34 minutes earlier.
Area forecast discussion, Nov 26, 4:04 PM PST, 34 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 404 PM PST Tue Nov 26 2019 .SYNOPSIS... Major winter storm will bring heavy snow, rain, and strong winds to the area with major travel impacts through the Thanksgiving holiday. Much cooler temperatures are in store for the week. Another winter storm is possible over the weekend. && .DISCUSSION... Powerful storm system is moving into southwest Oregon this afternoon with associated strong frontal band moving through Northern California. Main impacts for NorCal will be heavy and low elevation snow and strong south winds. Snowfall rates from 2 to 3 inches per hour will occur at elevations above 3000 feet through about midnight this will make travel near impossible and we are already seeing partial road closures to highways over the mountains including Interstate 5 and 80. Total snow accumulations through Thanksgiving will be 2 to 4 feet above 3000 feet. Snow levels will drop down to 1500 feet at times with 3 to 12 inches likely in the 1500-3000 foot range. Some light snow has fallen on the north side of Redding up to the Pitt River bridge, but it seems a little less likely for snow in Redding, as South winds have increased with gusts over 40 mph. This will likely prevent cold air from undercutting, but we will still have to monitor this evening. Strong wind gusts to 50 mph or locally high will be seen up the Sacramento Valley through the night, causing downed branches and maybe even a few trees along with possible power outages. Activity will become more showery in nature Wednesday with a few isolated thunderstorms. There could be small hail with any thunderstorms. Periods of heavy snow will occur over the mountains especially in convective activity. Mesoscale models indicate convective convergence band over Shasta county late Wednesday afternoon and evening and have extended the winter storm warning from Whiskeytown to Shasta lake northward through Wednesday night. A brief break in system will be possible Friday, but very cold low temperatures potentially in the upper 20's may bring a hard freeze to many Valley locations. && .EXTENDED DISCUSSION (Saturday THROUGH Tuesday)... Another strong, cold winter storm is forecast to impact NorCal this weekend through early next week. Another closed low pressure system will deepen in the eastern Pacific throughout the weekend. Ensembles indicate this will be another strong low pressure system, though core of the low is expected to remain west of the California/Oregon coast. However, as the axis sits just off the coast through the weekend, the lee side of the trough situates over Northern California, bringing heavy Valley rain and mountain snow. Shortwaves along the trough will bring multiple rounds of precipitation to the area through Monday, though the heaviest precipitation is expected mainly Saturday and Sunday. At this point, the storm is initially expected to begin very cold with snow levels down to 500 to 1500 feet early Saturday. Snow levels will slowly rise throughout Saturday, rising to above 4000 to 5000 feet Sunday morning as the low taps into warmer Pacific moisture. Early models suggest another 2 to 3 feet of snow is possible through Saturday and Sunday. This system will also bring gusty winds over the weekend. Showers could linger Monday and Tuesday with additional snow accumulations over the Sierra passes. However, confidence is low in details at this time as run- to- run ensemble consistency is low, so be sure to check back for updates. Either way, if you have mountain travel plans this weekend, consider traveling Friday as if this forecast holds, mountain travel will be significantly impacted beginning early Saturday. HEC && .AVIATION... Valley rain and mountain snow over NorCal throughout the night, Localized MVFR conditions in heavier showers. Snow or rain/snow mix possible at KRDD- 09z Wednesday. Strong south winds in the Valley gusts 25-45 kt 00z - 12z Wednesday. Stronger gusts up to 50 kt possible over the mountains. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 7 PM PST Thursday for Burney Basin / Eastern Shasta County-Motherlode-Northeast Foothills/Sacramento Valley-West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Winter Storm Warning until 4 PM PST Wednesday for Mountains Southwestern Shasta County to Northern Lake County. Wind Advisory until 6 AM PST Wednesday for Carquinez Strait and Delta-Central Sacramento Valley-Clear Lake/Southern Lake County- Motherlode-Mountains Southwestern Shasta County to Northern Lake County-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Northern San Joaquin Valley-Southern Sacramento Valley. Winter Storm Warning until 4 PM PST Wednesday for Clear Lake/Southern Lake County. Winter Storm Warning until 6 AM PST Wednesday for Northern Sacramento Valley. Winter Storm Warning until 10 PM PST Wednesday for Shasta Lake Area / Northern Shasta County. &&
In the hours before
Local storm report, Nov 26, 1:41 PM PST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
141 PM PST TUE NOV 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM SNOW WHISKEYTOWN 40.64N 122.56W
11/26/2019 M1.0 INCH SHASTA CA CO-OP OBSERVER
1 INCH ON THE GROUND WHISKEYTOWN RESERVOIR
&&
JPOWELLLocal storm report, Nov 26, 1:43 PM PST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
143 PM PST TUE NOV 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW 2 SE SIMS 41.05N 122.33W
11/26/2019 M2.0 INCH SHASTA CA TRAINED SPOTTER
2 INCHES OF SNOW ON THE GROUND AT SIMS
&&
JPOWELLThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 4:38 PM PST | Wind Advisory | STO | 13 hr | |
| Nov 26, 5:35 PM PST | Winter Weather Advisory | STO | 3 hr | |
| Nov 27, 3:04 PM PST | Winter Storm Watch | STO | 45 hr | |
| Nov 27, 3:04 PM PST | Winter Weather Advisory | STO | 45 hr |
Nearby
High Wind Warnings in California, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.